Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 10, NWS Amarillo, TX

April 2, 201120 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Apr 2, 2011, 3:51 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 3, 2011, 7:00 AM CDT. It was in force for 15 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 2, 2011, 3:51 PM CDT (20:51 UTC)
In effect from
Apr 3, 2011, 7:00 AM CDT
Expired
Apr 3, 2011, 10:00 PM CDT
In force
15 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 3:27 PM CDTNON-TSTM WND GST 63Texhoma, OK
Apr 3, 4:00 PM CDTWILDFIRE 5016 Sw Guymon, OK*** 12 INJ *** THE GUYMON FIRE DEPARTMENT REPORTED THAT THE WILDFIRE DESTROYED 3 HOMES...3 TO 4 BUSINESSES...AND NUMEROUS OUTBULDINGS. THERE WERE 12 PEOPLE INJURED INCLUDING 4 TO 5 FIRE FIGHTERS. THE FIRE FIGHTERS SUSTAINED EYE INJURIES. MORE THAN 300 PEOPLE W
Apr 3, 4:10 PM CDTNON-TSTM WND GST 582 W Guymon, OK
Apr 3, 4:24 PM CDTNON-TSTM WND GST 591 Sse Spearman, TX
Apr 3, 4:51 PM CDTNON-TSTM WND GST 652 N Turpin, OKBASKETBALL NET BLOW DOWN AND VSBY NEAR ZERO AT TIMES
Apr 3, 5:04 PM CDTNON-TSTM WND GST 592 W Guymon, OK
Apr 3, 5:33 PM CDTNON-TSTM WND GST 59Bushland, TX
Apr 3, 7:18 PM CDTNON-TSTM WND GST 64Boise City, OK
Apr 3, 8:40 PM CDTNON-TSTM WND GST 583 Sw Dalhart, TX
Apr 3, 9:35 PM CDTNON-TSTM WND GST 583 W Dumas, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 353 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2456 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
353 m²/s²
0-3 km storm-relative helicity
640 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

925 
WWUS84 KAMA 022051
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
351 PM CDT SAT APR 2 2011

...A RED FLAG WARNING HAS BEEN ISSUED FOR THE WESTERN AND CENTRAL
OKLAHOMA AND TEXAS PANHANDLES FOR THIS AFTERNOON AND EVENING DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...A RED FLAG WARNING IS IN EFFECT FOR ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES FOR SUNDAY AFTERNOON AND EVENING DUE TO STRONG WINDS AND
LOW RELATIVE HUMIDITIES...

OKZ001-002-TXZ001>003-006>008-011>013-016>018-031200-
/O.UPG.KAMA.FW.A.0010.110403T1700Z-110404T0300Z/
/O.NEW.KAMA.FW.W.0010.110403T1700Z-110404T0300Z/
/O.CON.KAMA.FW.W.0009.000000T0000Z-110403T0200Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
351 PM CDT SAT APR 2 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND
CENTRAL TEXAS AND OKLAHOMA PANHANDLES... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL OKLAHOMA
AND TEXAS PANHANDLES. A RED FLAG WARNING IS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS...
  DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON... 
  OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG. 

* WIND: SOUTHWEST WINDS WILL BE IN THE 15 TO 25 MPH RANGE WITH HIGHER
  GUSTS THIS AFTERNOON AND EVENING. WEST TO SOUTHWEST WINDS WILL
  INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS BY MID TO LATE MORNING
  SUNDAY...AND THEN INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS BY
  MIDDAY SUNDAY. THE WEST TO SOUTHWEST WINDS COULD POSSIBLY INCREASE
  TO AROUND 30 TO 40 MPH WITH HIGHER GUSTS SUNDAY AFTERNOON.

* HUMIDITY: AFTERNOON RELATIVE HUMIDITIES WILL FALL TO BETWEEN 5 
  AND 15 PERCENT BOTH TODAY AND SUNDAY. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH EARLY
  THIS EVENING. EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE
  EXPECTED TO BE MET ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES
  BY 12 PM CDT SUNDAY AND CONTINUE THROUGH 10 PM CDT SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED ON
SUNDAY...ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL
TO QUICKLY DEVELOP INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

OKZ003-TXZ004-005-009-010-014-015-019-020-031200-
/O.UPG.KAMA.FW.A.0010.110403T1700Z-110404T0300Z/
/O.NEW.KAMA.FW.W.0010.110403T1700Z-110404T0300Z/
BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
351 PM CDT SAT APR 2 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY DUE TO
STRONG WIND AND LOW HUMIDITIES FOR ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA: IN OKLAHOMA...BEAVER. IN TEXAS...OCHILTREE...
  LIPSCOMB...ROBERTS...HEMPHILL...GRAY...WHEELER...DONLEY... 
  COLLINGSWORTH. 

* WIND: SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH HIGHER
  GUSTS BY MID TO LATE MORNING SUNDAY...AND THEN INCREASE TO 25 TO 35
  MPH WITH HIGHER GUSTS BY MIDDAY SUNDAY. THE SOUTHWEST WINDS COULD
  POSSIBLY INCREASE TO AROUND 30 TO 40 MPH WITH HIGHER GUSTS SUNDAY
  AFTERNOON.

* HUMIDITY: AFTERNOON RELATIVE HUMIDITIES WILL FALL TO BETWEEN 5 AND
  15 PERCENT AFTER 12 PM CDT SUNDAY.

* TIMING: EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
  BE MET BY SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO OCCUR ON
SUNDAY...ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL
TO QUICKLY DEVELOP INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
3 follow-up statements
423 
WWUS84 KAMA 030252
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
952 PM CDT SAT APR 2 2011

OKZ001>003-TXZ001>020-031200-
/O.CON.KAMA.FW.W.0010.110403T1700Z-110404T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
952 PM CDT SAT APR 2 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY
DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY
FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO STRONG WINDS AND
LOW RELATIVE HUMIDITY VALUES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER
  GUSTS BY MID TO LATE MORNING SUNDAY...THEN INCREASE TO 30 TO 40
  MPH WITH HIGHER GUSTS BY EARLY SUNDAY AFTERNOON. THESE WINDS ARE
  EXPECTED TO SLOWLY DIMINISH SUNDAY EVENING.

* HUMIDITY: AFTERNOON RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 5
  AND 15 PERCENT BY EARLY SUNDAY AFTERNOON.

* TIMING: EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BY
  SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO OCCUR
ON SUNDAY...ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE
POTENTIAL TO QUICKLY DEVELOP INTO DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$

ANDRADE

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
371 
WWUS84 KAMA 030914
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
414 AM CDT SUN APR 3 2011

OKZ001>003-TXZ001>020-032115-
/O.EXT.KAMA.FW.W.0010.110403T1200Z-110404T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
414 AM CDT SUN APR 3 2011

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING
FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO STRONG WINDS AND
LOW RELATIVE HUMIDITY VALUES...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO STRONG
WINDS AND LOW RELATIVE HUMIDITY VALUES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH.

* WIND: SOUTHWEST TO WEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH
  HIGHER GUSTS BY EARLY THIS AFTERNOON. A COLD FRONT WILL MOVE
  THROUGH THE PANHANDLES SWITCHING THE WINDS AROUND TO THE NORTHWEST
  AND NORTH...THEN THE WINDS WILL SLOWLY DIMINISH BY LATE EVENING.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 5 AND 10
  PERCENT BY EARLY AFTERNOON.

* TIMING: EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED 
  BY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO 
OCCUR...ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO
QUICKLY DEVELOP INTO DANGEROUS WIND DRIVEN WILDFIRES.

THE SUDDEN WIND SHIFT WITH THE COLD FRONT THIS EVENING MAY CAUSE
PROBLEMS FOR PEOPLE FIGHTING ANY WILDFIRES.

&&

$$

GOEHRING

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
008 
WWUS84 KAMA 032020
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
320 PM CDT SUN APR 3 2011

OKZ001>003-TXZ001>020-040300-
/O.CON.KAMA.FW.W.0010.000000T0000Z-110404T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
320 PM CDT SUN APR 3 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING
DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS
AND OKLAHOMA PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH HIGHER GUSTS
  WILL CONTINUE THIS EVENING. A COLD FRONT WILL MOVE THROUGH THE
  PANHANDLES SWITCHING THE WINDS AROUND TO THE NORTH TO NORTHWEST.
  WINDS WILL SLOWLY DIMINISH BY LATE EVENING.

* HUMIDITY: RELATIVE HUMIDITY VALUES OF 5 AND 10 PERCENT WILL
  CONTINUE THIS EVENING BEFORE RECOVERING LATER THIS EVENING.

* TIMING: EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE
  THROUGHOUT MUCH OF THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO
OCCUR...ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL
TO QUICKLY DEVELOP INTO DANGEROUS WIND DRIVEN WILDFIRES.

THE SUDDEN WIND SHIFT WITH THE COLD FRONT THIS EVENING MAY CAUSE
PROBLEMS FOR PEOPLE FIGHTING ANY WILDFIRES.

&&

$$

CLK

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 2, 12:28 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Apr 2, 12:28 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1228 PM CDT SAT APR 2 2011

.AVIATION...
TIGHT SURFACE PRESSURE GRADIENT THIS AFTERNOON THROUGH SUNDAY WILL
RESULT IN INCREASING SOUTHWESTERLY WINDS. A LOW LEVEL JET OF AROUND
45 TO 50 KNOTS IS EXPECTED TO DEVELOP AFTER 00Z TO 02Z SUNDAY...AND
WILL CARRY LLWS REMARKS AT BOTH THE GUYMON AND DALHART TAF SITES.
WILL LEAVE OUT OF THE AMARILLO TAF SITE AS WINDS EXPECTED TO REMAIN
AROUND 15 TO 25 KNOTS WITH HIGHER GUSTS THROUGH TONIGHT. THERE MAY BE
A BRIEF WINDOW AT THE AMARILLO TAF SITE AROUND DAYBREAK SUNDAY...10Z
OR 11Z TO AROUND 13Z OR 14Z SUNDAY WHERE WIND SPEEDS COULD POSSIBLY
DROP TO NEAR 15 KNOTS WITHOUT GUSTS. THIS WOULD RESULT IN POSSIBLE
LOW LEVEL WIND SHEAR...HOWEVER CONFIDENCE IS TOO LOW THAT THE WIND
SPEEDS WILL DECREASE THAT MUCH AROUND 12Z SUNDAY. WINDS WILL INCREASE
AGAIN BY 14Z TO 15Z SUNDAY 20 TO 30 KNOTS WITH GUSTS NEAR 35 TO 40
KNOTS. MAY NEED AWW FOR THE AMARILLO TAF SITE SUNDAY MORNING. VFR
CONDITIONS WILL PREVAIL.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 1222 PM CDT SAT APR 2 2011/

UPDATE...
SURFACE LEE SIDE TROUGH OVER EASTERN CO/NM WILL CONTINUE TO DEEPEN
THIS AFTERNOON...CAUSING THE PRESSURE GRADIENT TO FURTHER TIGHTEN
ACROSS THE SOUTHERN PLAINS. LATEST SURFACE OBS ACROSS THE AREA ARE
ALREADY REPORTING SOUTHWEST WINDS AROUND 20-25 MPH WITH GUSTS UP TO
NEAR 35 MPH SO EXPECT WINDS TO STRENGTHEN EVEN MORE THIS AFTERNOON.
THE DRYLINE IS CURRENTLY OVER IN EASTERN NM BUT AS IT PUSHES TO THE
EASTERN TX/OK PANHANDLE THIS AFTERNOON...DEWPOINTS WILL CONTINUE A
DOWNWARD SPIRAL INTO THE LOWER TEENS WEST OF THE DRYLINE. MEANWHILE
PLENTY OF SUNSHINE ALONG WITH THE DOWNSLOPING COMPONENT TO THE
SURFACE WINDS WILL BOOST TEMPS UP WELL INTO THE 80S /WERE RECORD HIGH
TEMPS CAN BE SURPASSED LATER TODAY/. ALL IN ALL STILL LOOKS LIKE
CONDITIONS WILL REACH RED FLAG CRITERIA ACROSS THE WESTERN HALF OF
THE PANHANDLES. THE UPDATED PUBLIC PRODUCTS HAVE BEEN SENT.

CLK

PREV DISCUSSION... /ISSUED 634 AM CDT SAT APR 2 2011/

AVIATION...
12Z TAFS...A LEE SURFACE TROUGH WILL DEEPEN OVER EASTERN CO AND
NORTHEAST NM TODAY...PRODUCING A TIGHTENING PRESSURE GRADIENT ACROSS
THE OK/TX PANHANDLES. SOUTHWEST WINDS WILL INCREASE TO AROUND 20 KTS
WITH GUSTS NEAR 30 KTS LATE THIS MORNING IN RESPONSE...WITH THESE
BREEZY SOUTHWEST WINDS PERSISTING INTO EARLY THIS EVENING. WINDS WILL
DISSIPATE AROUND SUNSET...BUT STILL REMAIN IN THE 13 TO 17 KT RANGE
THROUGH THE NIGHT. A 45 TO 50 KT SOUTHWESTERLY LLJ WILL DEVELOP
TONIGHT...PRODUCING LLWS AT ALL THREE TERMINALS. VFR CONDITIONS
EXPECTED TO PERSIST THROUGH THE NEXT 24 HOURS WITH JUST SOME HIGH
CLOUDS ANTICIPATED.

KB

PREV DISCUSSION... /ISSUED 329 AM CDT SAT APR 2 2011/

DISCUSSION...
SOUTH AND SOUTHWEST WINDS ARE EXPECTED TO PICK UP TODAY AS A LEE-
SIDE SURFACE TROUGH DEEPENS ACROSS EASTERN COLORADO AND EASTERN NEW
MEXICO TODAY. A 40 KNOT LOW LEVEL JET WILL MIX OUT INITIALLY THIS
MORNING CAUSING GUSTY WINDS...BUT THEN THE SURFACE GRADIENT WILL
TIGHTEN THROUGH THIS AFTERNOON. THE RELATIVE HUMIDITIES ARE EXPECTED
TO DROP DOWN BELOW 15 PERCENT FOR THE WESTERN AND CENTRAL
PANHANDLES...THEREFORE HAVE GONE AHEAD AND ISSUED A RED FLAG
WARNING FOR THESE AREAS.

THE UPPER LEVEL RIDGE MOVES OFF TO THE EAST BY SUNDAY AND HEIGHTS
BEGIN TO LOWER ACROSS THE ROCKIES AHEAD OF AN APPROACHING SHORT
WAVE TROUGH. THE LOWERING HEIGHTS WILL ENCOURAGE THE LEE-SIDE
SURFACE TROUGH TO DEEPEN EVEN FURTHER AND A SURFACE LOW WILL
CONTINUE TO STRENGTHEN OVER SOUTHWEST KANSAS ON SUNDAY AFTERNOON
AHEAD OF A STRONG COLD FRONT. SOUTHWEST TO WEST WINDS COULD REACH TO
NEAR WIND ADVISORY CRITERIA ON SUNDAY AND RELATIVE HUMIDITIES WILL
ALSO DROP TO 15 PERCENT OR LESS ACROSS THE PANHANDLES...THEREFORE
WILL CONTINUE WITH THE FIRE WEATHER WATCH.

THE UPPER LEVEL SHORT WAVE TROUGH MOVES ACROSS THE PANHANDLES
QUICKLY DURING THE EARLY MORNING HOURS ON MONDAY. THE MODELS ARE IN
DISAGREEMENT ON THE TRACK AND THE STRENGTH OF THIS SYSTEM AGAIN. THE
ECMWF IS STRONGER AND THE GFS HAS A WEAKER OPEN WAVE. THE ECMWF IS
WETTER...WHILE THE GFS KEEPS GETTING DRIER WITH THIS SYSTEM. FOR NOW
HAVE NOT CHANGED MUCH ON THE POPS FOR SUNDAY NIGHT AND MONDAY...WE
JUST CUT THE POPS OFF BY MONDAY AFTERNOON AS IT DOES NOT MATTER WHICH
MODEL YOU BELIEVE IT LOOKS LIKE THE SYSTEM WILL BE EAST OF OUR AREA
BY MONDAY AFTERNOON. STILL THINK THERE MAY BE A SHOT AT SOME SNOW
CENTERED AROUND 12Z MONDAY MORNING AS THE COLD CORE OF THE SYSTEM
MOVES OVERHEAD. SO HAVE GONE AHEAD AND MENTIONED A RAIN SNOW MIX
ACROSS THE WHOLE AREA DURING THE MORNING ON MONDAY. RIGHT NOW IT
LOOKS LIKE ANY SNOW ACCUMULATION WOULD BE UNDER ONE INCH. SINCE THIS
SYSTEM IS SUCH A FAST MOVER...SKIES MAY CLEAR OUT MONDAY AFTERNOON...
WHICH MAY ALLOW TEMPERATURES TO REBOUND INTO THE LOWER TO MID 50S.

DOWNSLOPE WINDS DEVELOP QUICKLY BY TUESDAY AND THEY COULD GET QUITE
GUSTY...ESPECIALLY BY WEDNESDAY. THESE WINDS ALONG WITH WARM AIR
ADVECTION WILL BRING A WARMING TREND TO THE AREA. ANOTHER COLD FRONT
MAY MOVE INTO THE AREA THURSDAY...WHICH WILL KEEP TEMPERATURES DOWN
SOME. OTHERWISE...WILL KEEP THE FORECAST DRY BEYOND MONDAY MORNING.

FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN AND
CENTRAL OKLAHOMA AND TEXAS PANHANDLES TODAY WITH GUSTY SOUTHWEST
WINDS AND LOW RELATIVE HUMIDITIES. THE RELATIVE HUMIDITIES ARE
EXPECTED TO STAY IN THE ELEVATED RANGE ACROSS THE EASTERN PANHANDLES.
CRITICAL FIRE WEATHER CONDITIONS ARE THEN EXPECTED ACROSS THE ENTIRE
PANHANDLE REGION ON SUNDAY WITH STRONG SOUTHWEST WINDS AND LOW
RELATIVE HUMIDITIES. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION
SUNDAY NIGHT...WHICH COULD CAUSE PROBLEMS WITH ANY ONGOING WILDFIRES.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

     RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
     HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
     RANDALL...SHERMAN.

OK...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

     RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: CIMARRON...TEXAS.

&&

11/05
Hazardous weather outlook, Apr 2, 3:32 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
332 PM CDT SAT APR 2 2011

OKZ001>003-TXZ001>020-031100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
332 PM CDT SAT APR 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN AND
CENTRAL TEXAS AND OKLAHOMA PANHANDLES THROUGH THE REMAINDER OF THIS
AFTERNOON AND EVENING DUE TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH
HIGHER GUSTS...MINIMUM RELATIVE HUMIDITIES OF 10 TO 20 PERCENT...AND
DRY GRASSES. AS A RESULT...A RED FLAG WARNING IS IN EFFECT THROUGH 9
PM CDT FOR THE WESTERN AND CENTRAL PANHANDLES. ELEVATED FIRE WEATHER
CONDITIONS ARE EXPECTED ACROSS THE EASTERN PANHANDLES DUE TO
SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS...MINIMUM RELATIVE
HUMIDITIES OF 15 TO 20 PERCENT...AND DRY GRASSES.

BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES THROUGH TONIGHT DUE
TO THE BREEZY SOUTH AND SOUTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ACROSS ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES SUNDAY AFTERNOON AND EVENING...AND
THEREFORE A RED FLAG WARNING IS IN EFFECT FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES DUE TO STRONG WINDS...VERY DRY FUELS AND LOW
RELATIVE HUMIDITIES. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH
WITH HIGHER GUSTS SUNDAY AFTERNOON WHILE RELATIVE HUMIDITIES FALL TO
5 TO 15 PERCENT. A STRONG COLD FRONT WILL THEN MOVE THROUGH THE AREA
SUNDAY NIGHT...SWITCHING WINDS TO THE NORTH.

THE STRONG WINDS MAY APPROACH HIGH WIND WARNING CRITERIA SUNDAY
AFTERNOON AND EVENING ACROSS THE OKLAHOMA PANHANDLE AND THE
NORTHERN...CENTRAL AND WESTERN TEXAS PANHANDLE. A HIGH WIND WATCH HAS
BEEN ISSUED SUNDAY AFTERNOON AND EVENING.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON
TUESDAY ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG
WINDS AND LOW RELATIVE HUMIDITIES.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
FRIDAY AND SATURDAY DUE TO STRONG WINDS AND LOW HUMIDITIES ACROSS THE
WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS
EVENING...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY...AND
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ON TUESDAY...FRIDAY
AND SATURDAY.

SCHNEIDER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:13 AM CDTRed Flag WarningAMAArmstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more17 hr
Apr 2, 3:44 PM CDTHigh Wind WatchAMAArmstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 8 more12 hr

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.